# SDR 98ZZZX993

- Difficulty date: February 21, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N3772Y
- Make and model: Cessna 210D
- Aircraft serial: 21058272
- System (JASC): 5500 · Empennage Structure
- Part: Ring
- Part number: 0422344
- Condition: Failed
- Location: Tail
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

THE TAIL TIE-DOWN RING BROKE WHEN THE OWNER ATTEMPTED A MINOR RE-ALIGNMENT.  REMOVAL OF THE FAILED PARTS REVEALED AN UNAPPROAVED PART HAD BEEN INSTALLED BY SOMEONE IN THE PAST.  THIS RING BOLT CAN BE FOUND IN MOST ANY HARDWARE STORE.  IT HAD BEEN WIRE FORMED OF LOW QUALITY STEEL WIRE, .25 INCH IN DIAMETER.  A FIELD WELD HAD BEEN USED TO CLOSE THE RING AT THE BOLT SHANK.  COMMON HARDWARE .25 INCH COARSE THREAD NUTS HAD BEEN USED TO SECURE THE RING IN THE AIRPLANE.
